Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 4, NWS Midland/Odessa, TX

June 4, 2018Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 4, 2018, 7:40 PM CDT for Presidio County, Texas. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2018, 7:40 PM CDT (00:40 UTC)
Expired
Jun 5, 2018, 4:00 PM CDT
In force
20 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

836 
WGUS44 KMAF 050040
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
740 PM CDT Mon Jun 4 2018

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  
Heavy rainfall from thunderstorms Sunday evening had caused river levels
to rise to flood stage along the Rio Grande at Candelaria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued in the morning.

&&

TXC377-051639-
/O.NEW.KMAF.FL.W.0004.180605T0040Z-180605T2100Z/
/CDET2.1.ER.180604T2237Z.000000T0000Z.180605T0900Z.NO/
740 PM CDT Mon Jun 4 2018

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande at Candelaria 3N.
* until Tuesday afternoon, or until the warning is cancelled.
* At  7PM Monday the stage was 8.5 feet (2.6 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 8.6 feet (2.6 
  meters) by after midnight tomorrow.  The river will fall below 
  flood stage early tomorrow.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood 
  stage, possibly resulting in flooding of FM 170 in low areas.  
  Homes in Candelaria are not expected to be affected.  Farmers and 
  ranchers need to remain alert to the weather and river conditions 
  as livestock and machinery may need to be moved to higher ground.

This crest compares to a previous crest of 8.6 feet (2.6 meters) on 
Aug 24 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Tue   Tue
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   7.5  8.5    8.5   Mon  7 PM   8.6   8.4   8.0   7.7

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Tue   Tue
                                                1AM   7AM   1PM   7PM
  Candelaria 3N   2.3  2.6    2.6   Mon  7 PM   2.6   2.6   2.4   2.3

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$
1 follow-up statement
778 
WGUS84 KMAF 051404
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
904 AM CDT Tue Jun 5 2018

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  Rio Grande at Castolon affecting Brewster County
  Rio Grande at Johnson Ranch affecting Brewster County
  Rio Grande at Boquillas-Rio Grande Village affecting Brewster 
  County
  
River levels along the Rio Grande have fallen under flood stage
and will continue to decrease. Therefore, the flood warning has
been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC377-051434-
/O.CAN.KMAF.FL.W.0004.000000T0000Z-180605T2100Z/
/CDET2.1.ER.180604T2237Z.000000T0000Z.180605T0715Z.NO/
904 AM CDT Tue Jun 5 2018

The Flood Warning is cancelled for
  the Rio Grande at Candelaria 3N.
* At  8AM Tuesday the stage was 8.1 feet (2.5 meters).
* Fell below flood stage at  2:15 AM Tuesday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 7.1 feet (2.2 meters)
  by tomorrow morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood 
  stage, possibly resulting in flooding of FM 170 in low areas.  
  Homes in Candelaria are not expected to be affected.  Farmers and 
  ranchers need to remain alert to the weather and river conditions 
  as livestock and machinery may need to be moved to higher ground.

This crest compares to a previous crest of 10.0 feet (3.0 meters) on 
Jun 4 2018.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Candelaria 3N   7.5  8.5    8.1   Tue  8 AM   7.6   7.1   7.1   7.1

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Candelaria 3N   2.3  2.6    2.5   Tue  8 AM   2.3   2.2   2.2   2.2

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$

TXC043-051434-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-180606T1820Z/
/CSTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 AM CDT Tue Jun 5 2018

The Flood Warning is cancelled for
  the Rio Grande at Castolon.
* At  8AM Tuesday the stage was 4.4 feet (1.3 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 5.9 feet (feet 
  meters).  The river will fall to 2.5 feet (0.8 meters) by .


&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Castolon       13.0 15.0    4.4   Tue  8 AM   3.5   2.9   1.7   2.5

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Castolon        4.0  4.6    1.3   Tue  8 AM   1.1   0.9   0.5   0.8

&&

LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349


$$

TXC043-051434-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-180606T0107Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 AM CDT Tue Jun 5 2018

The Flood Warning is cancelled for
  the Rio Grande at Johnson Ranch.
* At 11AM Saturday the stage was 3.4 feet (1.0 meters).
* Flood stage is 15.0 feet (4.6 meters).

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Johnson Ranch  12.0 15.0    3.4   Sat 11 AM   5.3   4.7   4.4   4.0

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Johnson Ranch   3.7  4.6    1.0   Sat 11 AM   1.6   1.4   1.3   1.2

&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338


$$

TXC043-051434-
/O.CAN.KMAF.FL.W.0003.000000T0000Z-180607T1549Z/
/BOQT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 AM CDT Tue Jun 5 2018

The Flood Warning is cancelled for
  the Rio Grande at Boquillas-Rio Grande Village.
* At  8AM Tuesday the stage was 2.2 feet (0.7 meters).
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...The river will crest below flood stage at 4.4 feet (1.3 
  meters) tonight.


&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Boquillas-Rio  12.0 13.0    2.2   Tue  8 AM   2.2   2.8   4.2   3.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Boquillas-Rio   3.7  4.0    0.7   Tue  8 AM   0.7   0.9   1.3   1.1

&&

LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:22 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 4, 6:22 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
622 PM CDT Mon Jun 4 2018

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Widespread VFR overnight. S-SE winds mostly less than 10kts. Winds
increase to about 25kts around 1000FT AGL by 06Z.

&&

.PREV DISCUSSION... /issued 322 PM CDT Mon Jun 4 2018/

DISCUSSION...
Last night's rain and a southeasterly wind have kept temperatures
today amazingly mild with highs holding in the 80s across much of
the area. The question is how long will this cooling last? All
model guidance indicates tomorrow highs go back up above 100 so
the rain effect will unfortunately not last. It did have an
influence on this forecast though as highs have been kept closer
model guidance where before the rainfall, model guidance had been
showing a cool bias.

This week an upper ridge will slowly build north out of Mexico
brining very hot temperatures at least through Thursday. The ridge
will also likely shut down any rain chances, though the ECMWF is
being stubborn about developing convection along a dryline in the
Permian Basin each day. Cannot rule out isolated storms under the
weak ridge but right now this seems unlikely and have kept PoPs
dry for at least the next couple of days.

Slight PoPs get introduced Thursday as a weak, slow moving
disturbance moves northeast out of Mexico. Friday the upper high
center shifts to our north opening up southwest Texas and
southeastern New Mexico to a deep northeasterly flow. MEX/ECE
guidance indicates this will keep high temperatures only a few
degrees above normal.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     72 103  75 106 /   0  10  10  10
Carlsbad                       67 104  68 104 /   0   0   0   0
Dryden                         74 106  77 106 /   0  10   0  10
Fort Stockton                  73 104  75 104 /   0   0   0  10
Guadalupe Pass                 70  97  71  97 /   0   0   0  10
Hobbs                          66 100  67 102 /   0   0   0   0
Marfa                          62  96  62  97 /  10  10   0  10
Midland Intl Airport           73 103  75 106 /   0  10   0  10
Odessa                         73 103  75 104 /   0  10   0  10
Wink                           71 106  72 106 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 4, 3:37 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
337 PM CDT Mon Jun 4 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-052045-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
337 PM CDT Mon Jun 4 2018 /237 PM MDT Mon Jun 4 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Widespread triple-digit heat returns Tuesday, and continues into
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

In the hours before

Local storm report, Jun 4, 2:52 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
252 PM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HAIL             IRAAN                   30.91N 101.90W
06/02/2018  E2.00 INCH       PECOS              TX   SOCIAL MEDIA

&&

CMR
Local storm report, Jun 4, 3:48 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
National Weather Service Midland/Odessa TX
348 PM CDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             VAN HORN                31.04N 104.83W
06/03/2018  E1.75 INCH       CULBERSON          TX   TRAINED SPOTTER

            HAS HAILED GOLF BALL HAIL FOR THE LAST 5 MINUTES

0651 PM     HAIL             10 WSW VALENTINE        30.53N 104.65W
06/03/2018  E1.00 INCH       Presidio           TX   CO-OP OBSERVER

0726 PM     HAIL             IRAAN                   30.91N 101.90W
06/03/2018  E1.00 INCH       PECOS              TX   FIRE DEPT/RESCUE

            PEA SIZE TO QUARTER SIZE HAIL. HEAVY RAIN NOW

0807 PM     TSTM WND GST     4 S PINE SPRINGS        31.83N 104.81W
06/03/2018  M65.00 MPH       Culberson          TX   ASOS

0811 PM     TSTM WND GST     6 SW CARLSBAD           32.34N 104.31W
06/03/2018  M60.00 MPH       Eddy               NM   ASOS

            1911 MDT REPORT

0838 PM     TSTM WND GST     2 N PINE SPRINGS        31.92N 104.81W
06/03/2018  M77.00 MPH       Culberson          TX   MESONET

0838 PM     TSTM WND GST     2 N PINE SPRINGS        31.92N 104.81W
06/03/2018  M77.00 MPH       Culberson          TX   MESONET

            REPORTED FROM THE BOWL RAWS

0850 PM     HAIL             16 ENE LOVING           32.37N 103.84W
06/03/2018  M2.50 INCH       Eddy               NM   PUBLIC

            LOTS OF GOLFBALL SIZE PLUS A FEW TENNIS BALL SIZE HAIL. A
            COUPLE OF BROKEN WINDOWS AND SEVERAL DENTED VEHICLES AT
            WIPP.

0852 PM     TSTM WND GST     PINE SPRINGS            31.89N 104.81W
06/03/2018  M65.00 MPH       CULBERSON          TX   MESONET

            REPORTED AT THE PINERY RAWS

0909 PM     TSTM WND GST     21 W ORLA               31.83N 104.27W
06/03/2018  M56.00 MPH       Culberson          TX   UTILITY COMPANY

            HIDALGO GAS PLANT

0930 PM     HAIL             6 SW MIDLAND            31.94N 102.15W
06/03/2018  E2.50 INCH       Midland            TX   PUBLIC

            BROKEN HOUSE WINDOWS REPORTED

0930 PM     HAIL             MIDLAND                 32.00N 102.08W
06/03/2018  E1.75 INCH       MIDLAND            TX   SOCIAL MEDIA

            SOUTH SIDE OF TOWN

0930 PM     HAIL             7 SW MIDLAND            31.93N 102.16W
06/03/2018  E1.75 INCH       Midland            TX   PUBLIC

            S CR 1226 AND E CR 140. RVS AND VEHICLES SUSTAINED
            SIGNIFICANT DAMAGE, BROKEN TAILLIGHTS AND WINDSHIELDS.

0933 PM     TSTM WND GST     10 SW MIDLAND           31.90N 102.20W
06/03/2018  M60.00 MPH       Midland            TX   ASOS

0939 PM     HAIL             5 WSW MIDLAND           31.97N 102.16W
06/03/2018  E1.00 INCH       Midland            TX   AMATEUR RADIO

            1+ INCH HAIL BY THE BALLPARK. WIND FAR IN EXCESS OF
            SEVERE LIMITS.

0945 PM     HAIL             5 W MIDLAND             32.00N 102.17W
06/03/2018  M1.25 INCH       Midland            TX   TRAINED SPOTTER

0945 PM     HAIL             GREENWOOD               32.03N 101.90W
06/03/2018  M2.00 INCH       MIDLAND            TX   PUBLIC

            BETWEEN COUNTY ROADS 1140 AND 1150 IN GREENWOOD.

0951 PM     TSTM WND GST     21 WNW JAL              32.23N 103.52W
06/03/2018  E60.00 MPH       Lea                NM   PUBLIC

            DAVIS VANTAGE PRO2 REPORT AT 2051 MDT

1000 PM     TSTM WND GST     20 W EUNICE             32.44N 103.54W
06/03/2018  E74.00 MPH       Lea                NM   PUBLIC

            DAVIS VANTAGE PRO2

1015 PM     HAIL             4 SSE GRADY             32.26N 101.90W
06/03/2018  M2.00 INCH       Martin             TX   PUBLIC

1015 PM     HAIL             4 SSE GRADY             32.26N 101.90W
06/03/2018  M2.00 INCH       Martin             TX   PUBLIC

            LARGE HAIL REPORTED NEAR GRADY, TX.

1035 PM     TSTM WND GST     1 W HOBBS               32.73N 103.18W
06/03/2018  M58.00 MPH       Lea                NM   ASOS

1039 PM     TSTM WND GST     4 NW WINK               31.80N 103.20W
06/03/2018  M69.00 MPH       Winkler            TX   ASOS

1045 PM     TSTM WND GST     4 SW PECOS              31.37N 103.54W
06/03/2018  M62.00 MPH       Reeves             TX   ASOS

1057 PM     TSTM WND GST     7 WNW PYOTE             31.58N 103.23W
06/03/2018  E58.00 MPH       Ward               TX   TRAINED SPOTTER

1100 PM     TSTM WND DMG     SEMINOLE                32.72N 102.65W
06/03/2018                   GAINES             TX   EMERGENCY MNGR

            NUMEROUS REPORTS OF WIND DAMAGE, INCLUDING DOWNED TREES,
            POWER LINES, POWER POLES, AND TRAFFIC SIGNS, AS WELL AS
            DAMAGE TO STORAGE BUILDINGS. DAMAGE OCCURRED IN SEMINOLE
            AND AREAS WEST TOWARD THE TX/NM STATE LINE

1111 PM     TSTM WND GST     2 N COYANOSA            31.27N 103.07W
06/03/2018  M57.00 MPH       Pecos              TX   MESONET

            WEST TEXAS MESONET REPORT

1115 PM     TSTM WND GST     2 NNE SEMINOLE          32.74N 102.64W
06/03/2018  M61.00 MPH       Gaines             TX   MESONET

            WEST TEXAS MESONET REPORT

1125 PM     TSTM WND GST     1 SW SEAGRAVES          32.93N 102.58W
06/03/2018  M67.00 MPH       Gaines             TX   MESONET

            WEST TEXAS MESONET REPORT

1143 PM     TSTM WND GST     WELCH                   32.93N 102.13W
06/03/2018  M72.00 MPH       DAWSON             TX   MESONET

            WEST TEXAS MESONET REPORT

1145 PM     TSTM WND GST     2 NW FORT STOCKTON      30.91N 102.91W
06/03/2018  M60.00 MPH       Pecos              TX   ASOS

            MEASURED AT FORT STOCKTON-PECOS COUNTY AIRPORT

1147 PM     TSTM WND GST     2 NW FORT STOCKTON      30.91N 102.91W
06/03/2018  M66.00 MPH       Pecos              TX   ASOS

            MEASURED AT FORT STOCKTON-PECOS COUNTY AIRPORT

0130 AM     TSTM WND GST     2 WSW MIDLAND           31.99N 102.11W
06/04/2018  M56.00 MPH       Midland            TX   ASOS

            MEASURED AT MIDLAND INTERNATIONAL AIR AND SPACE PORT

&&

DOUG.CAIN

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:24 PM CDTHeat AdvisoryMAFAndrews, Crane, Ector, Glasscock, Howard, Loving and 7 more32 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.